Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 25, 2021, 3:10 PM EDT for Trumbull County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 3:10 PM EDT (19:10 UTC)
- Expired
- Aug 25, 2021, 4:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 50
County Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 90 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WWUS81 KCLE 251910
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
310 PM EDT Wed Aug 25 2021
OHZ023-252000-
Trumbull OH-
310 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Trumbull County
through 400 PM EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Vienna Center, or near Warren, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown, Vienna
Center, Hilltop, Maplewood Park, Bristolville, Leavittsburg, Girard,
Vienna, McDonald, Mecca, Johnston, Orangeville, Yankee Lake,
Churchill and Howland Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4113 8085 4114 8100 4135 8100 4143 8052
4114 8052
TIME...MOT...LOC 1910Z 257DEG 20KT 4125 8073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
GriffinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:03 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 25, 3:03 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 303 PM EDT Wed Aug 25 2021 .SYNOPSIS... Weak high pressure lingers through the end of the week. A frontal boundary drops into the southern Great Lakes just north of the CWA/Lake Erie by Friday, and then pushes back north for the weekend as we will be unable to get out of the very warm and humid airmass. Finally, a cold front moves through early next week. && .NEAR TERM /THROUGH THURSDAY/... Old MCV that developed before dawn west of the area has done an efficient job of pushing a line of convection through the CWA that is now become a bit more disorganized. It has become cold pool dominant as it moves into the eastern CWA, and while clusters of new convection continue to fire along the outflow, the trailing region has become a shield of stratiform rain. Areas of the central CWA have received over 3 inches of rain since the pre dawn hours, but water issues have been very minor in those locations. The rain and storms should be a slow wane/exit through the afternoon and into the evening hours, and overall, not expecting much fanfare with it except for modest gusts and any storms that train. The rain has done work to largely take the bite out of the heat advisory over northwest OH this afternoon as temperatures have only been able to reach the mid 80s out by FDY/TOL. Also, dewpoints coming in a bit lower in the upper 60s to only near 70 where low to mid 70s were originally forecast, so we are currently well below the 100 heat index mark as a result. Still some time to insolate if we get some afternoon clearing out west. Cloud cover clearing tonight is a large question mark in the forecast in terms of extent. Model soundings not quick to dry out any layer in particular, but if can manage to clear or end up as cirrus with breaks, some mist or fog formation late tonight is not out of the question. Right now, the feeling is that the best potential for this is over the western zones and into the central highlands/MFD area, but the latter has more of a question in terms of the clearing factor. Also will carry low end POPs given the high moisture content of the atmosphere and that some elevated convection cannot be ruled out. Spotty convection possible again Thursday. Could be some additional wind at play in any storms that for with some modest mid/upper level drying taking place, but CAPE reaching well into the upper portions of the atmosphere. Not much flow in the column, however, and PWATs remain high. Again, will leave POPs linger into Thursday night. Temperatures on the high side again, and will reassess any heat index issues tonight. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... A large summertime upper level ridge of high pressure will be centered off the coast of the Carolinas by the end of the week. The upper level westerlies will be just north of our local area on Friday. A stationary front front will be drifting around the eastern Great Lakes region across portions southern Ontario and over Lake Erie late this week. This front will eventually start lifting back northward as a warm front or wash out as the upper level ridge builds back closer to the region over the weekend. Weather conditions will be steamy and very humid Friday through the weekend. We will keep scattered showers and thunderstorms in the forecast for the end of the week through the weekend with the best potential during the max heating of the day. We will have to keep an eye on any potential cluster of convection trying to sneak in here from complexes of storms developing in the Upper Midwest region from time to time. Temperatures will be toasty in the upper 80s to lower 90s during the afternoon with heat index values in the upper 90s approaching 100 in northwest Ohio. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A vigorous shortwave will pass on by to our north across Ontario and the Upper Great Lakes region late on Sunday. This upper level support will try to push a cold front through the Great Lakes region late Monday into Tuesday. The surface front may become west to east oriented and parallel to the steering currents early next week near the Ohio Valley. We will have to watch this weather pattern closely going into later next week and see if this front stalls out nearby. There is also the possibility for a tropical system impacting the Gulf Coast region and some of that tropical moisture potentially trying to sneak up into the Ohio Valley later next week. The forecast confidence is fairly low at this time for the midweek time frame. We will continue to mention scattered showers and thunderstorms chances, mainly in the afternoon, for early next week and slightly cooler temperatures due to the front nearby and additional cloud cover. && .AVIATION /18Z Wednesday THROUGH Monday/... Line of showers moving west to east at this hour towards the eastern terminals for later this afternoon. Wind history with the storms and storm outflow of 25-35kts for the most part, with CAK most likely next for the TSRA arrival. Also have a history of visibility restrictions as well with brief ceiling lowerings. In the wake of this line, expect mid level stratus this evening and into the overnight, slowly eroding with cirrus lingering overnight. For the terminals furthest west, some clearing is possible, and with surface winds nearly calm, there is a potential for some shallow mist/fog that could reach the IFR levels late overnight. Thinking is that this potential does wave farther east, and overall, the amount of cloud cover lingering late tonight is going to be a factor in the development. In the end, a slightly lower confidence in the aviation forecast with this issuance given the current unsettled conditions across the region. Outlook...Non-VFR possible with isolated to scattered showers and thunderstorms through Saturday. && .MARINE... Winds will generally be light and somewhat variable through the end of the week out of any thunderstorms on Lake Erie. Southwest winds 5 to 10 knots tonight will become variable on Thursday with a weak front stalling out over Lake Erie. Winds will remain variable 5 to 10 knots on Friday. The front washes out or lift backs northward Friday night north of the lake. Winds will become southwest 5 to 10 knots on Saturday lasting through Sunday night. There could be a light lake breeze near the lakeshore each afternoon through the weekend but should remain light. Waves will generally by light with no headlines expected at this time for the lake waters through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...Heat Advisory until 9 PM EDT this evening for OHZ003-006-017. PA...None. MARINE...None. && SYNOPSIS...26 NEAR TERM...26 SHORT TERM...Griffin LONG TERM...Griffin AVIATION...26 MARINE...Griffin
Hazardous weather outlook, Aug 25, 3:23 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 323 AM EDT Wed Aug 25 2021 OHZ003-006-017-260730- Lucas-Wood-Hancock- 323 AM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the 90s will be possible during the afternoon hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007>014-018>023-027>033-036>038-047-089-PAZ001>003-260730- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 323 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Heat indices in the mid to upper 90s to near 100 will be possible Wednesday afternoon, especially for northern Ohio. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the 90s will be possible during the afternoon hours Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-260730- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 323 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 25, 9:21 AM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
921 AM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM MARINE TSTM WIND 1 NNW FAIRPORT HARBOR 41.77N 81.28W
08/25/2021 M45 MPH LEZ147 OH C-MAN STATION
&&
LOMBARDYLocal storm report, Aug 25, 12:58 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1258 PM EDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 3 ENE WELLINGTON 41.19N 82.17W
08/25/2021 M3.50 INCH LORAIN OH PUBLIC
&&
LOMBARDYSpecial weather statement, Aug 25, 3:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
310 PM EDT Wed Aug 25 2021
OHZ023-252000-
Trumbull OH-
310 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Trumbull County
through 400 PM EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Vienna Center, or near Warren, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown, Vienna
Center, Hilltop, Maplewood Park, Bristolville, Leavittsburg, Girard,
Vienna, McDonald, Mecca, Johnston, Orangeville, Yankee Lake,
Churchill and Howland Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4113 8085 4114 8100 4135 8100 4143 8052
4114 8052
TIME...MOT...LOC 1910Z 257DEG 20KT 4125 8073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GriffinThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:55 AM EDT | Special Marine Warning | CLE | 65 min | |
| Aug 25, 3:01 AM EDT | Special Weather Statement | CLE | Erie, Huron | 59 min |
| Aug 25, 3:11 AM EDT | Heat Advisory | CLE | Hancock, Lucas, Wood | 15 hr |
| Aug 25, 3:37 AM EDT | Special Weather Statement | CLE | Hancock, Wood | 53 min |
| Aug 25, 4:33 AM EDT | Special Weather Statement | CLE | Lucas, Sandusky | 42 min |
| Aug 25, 4:59 AM EDT | Special Marine Warning | CLE | 91 min | |
| Aug 25, 5:08 AM EDT | Special Weather Statement | CLE | Huron, Seneca | 37 min |
| Aug 25, 5:17 AM EDT | Special Weather Statement | CLE | Huron | 28 min |
| Aug 25, 5:47 AM EDT | Special Weather Statement | CLE | Huron | 43 min |
| Aug 25, 5:55 AM EDT | Areal Flood Advisory | CLE | Ashland, Huron, Richland | 3 hr |
| Aug 25, 6:30 AM EDT | Special Weather Statement | CLE | Cuyahoga, Lorain, Medina | 90 min |
| Aug 25, 6:33 AM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 25, 7:01 AM EDT | Areal Flood Advisory | CLE | Lorain | 3 hr |
| Aug 25, 9:18 AM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 25, 10:27 AM EDT | Areal Flood Advisory | CLE | Erie, Ottawa, Sandusky, Wood | 3 hr |
| Aug 25, 11:54 AM EDT | Areal Flood Advisory | CLE | Crawford, Erie, Huron, Richland, Seneca | 3 hr |
| Aug 25, 3:28 PM EDT | Areal Flood Advisory | CLE | Trumbull | 25 min |
| Aug 25, 3:53 PM EDT | Flash Flood Warning | CLE | Trumbull | 3 hr |
| Aug 25, 4:27 PM EDT | Areal Flood Advisory | CLE | Crawford | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.